Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 368, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 11, 2007, 5:15 PM CDT for Hopkins County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 11, 2007, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 112216
FFWFWD
TXC223-120015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT WED JUL 11 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL HOPKINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 715 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. UP TO 2
AND 1/2 INCHES IS ESTIMATED TO HAVE FALLEN AROUND BIRTHRIGHT AND
SHIRLEY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOPER LAKE
PARK SOUTH SULPHUR
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3330 9565 3319 9562 3325 9536 3336 9545
3334 9559
$$3 follow-up statements
000
WGUS74 KFWD 112331
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT WED JUL 11 2007
TXC223-120015-
HOPKINS TX-
630 PM CDT WED JUL 11 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTH
CENTRAL HOPKINS COUNTY...
AT 630 PM CDT...LIGHT OT MODERATE RAINFALL CONTINUES TO FALL ACROSS
THE WARNING. FLASH FLOODING REMAIN POSSIBLE...ESPECIALLY IN RURAL
AND LOW LYING AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOPER LAKE
PARK SOUTH SULPHUR
LAT...LON 3330 9565 3319 9562 3325 9536 3336 9545
3334 9559
$$000
WGUS74 KFWD 112352
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT WED JUL 11 2007
TXC223-120015-
HOPKINS TX-
652 PM CDT WED JUL 11 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTH
CENTRAL HOPKINS COUNTY...
AT 652 PM CDT...THE THREAT OF FLASH FLOODING IS DIMINISHING...BUT
LIGHT TO MODERATE RAINFALL CONTINUES OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOPER LAKE
PARK SOUTH SULPHUR
LAT...LON 3330 9565 3319 9562 3325 9536 3336 9545
3334 9559
$$000
WGUS74 KFWD 120007
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT WED JUL 11 2007
TXC223-120018-
HOPKINS TX-
708 PM CDT WED JUL 11 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM CDT FOR NORTH
CENTRAL HOPKINS COUNTY...
LAT...LON 3330 9565 3319 9562 3325 9536 3336 9545
3334 9559
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:47 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 11, 3:47 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT WED JUL 11 2007 .DISCUSSION...THUNDERSTORMS HAVE ERUPTED ALONG A WEAK FRONTAL BOUNDARY NEAR THE RED RIVER THIS AFTERNOON WITH VERY SLOW MOVEMENT. THESE STORMS SHOULD WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT GIVEN THE INSTABILITY...A MARGINAL SEVERE THREAT FOR DOWNBURST WINDS WILL EXIST. OTHER THREAT WILL BE POTENTIAL FOR FLASH FLOODING WITH THE SLOW MOVEMENT. WEAK BOUNDARY WILL STILL BE AROUND TOMORROW...BUT BEST FOCUS SHOULD BE CONFINED TO THE NORTHEAST COUNTIES BY AFTERNOON AS IT LIFTS NORTHWARD. NW FLOW ALOFT PERSISTS THROUGH THE END OF THE WEEK...WITH AT LEAST A COUPLE OF TSTM COMPLEXES EXPECTED TO DEVELOP IN THE SOUTHERN PLAINS. FLOW ALOFT BEGINS TO AMPLIFY TOMORROW SENDING A FRONT DOWN INTO THE AREA ON FRIDAY. THUNDERSTORM COMPLEX EXPECTED TO BE ONGOING LATE THURSDAY...SO TIMING OF HIGHEST POPS IS TRICKY. CURRENT THINKING IS THAT BEST CHANCES FOR THUNDERSTORMS WILL BE ON FRIDAY AS FRONT SAGS SOUTH...BUT IF STRONG ENOUGH COLD POOL CAN BECOME ESTABLISHED WITH TSTM COMPLEX LATE THURSDAY...IT MAY BE SOONER. MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST WEAKNESS ALOFT INTO EARLY NEXT WEEK. WILL KEEP SOME 20/30 POPS IN THE FORECAST THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 98 78 91 75 / 10 10 10 40 40 WACO, TX 76 98 76 94 74 / 10 10 10 20 30 PARIS, TX 73 93 73 90 72 / 30 20 30 50 40 DENTON, TX 75 96 76 91 73 / 20 10 20 50 40 MCKINNEY, TX 72 96 75 90 73 / 20 10 20 50 40 DALLAS, TX 78 97 79 91 75 / 10 10 10 40 40 TERRELL, TX 75 96 74 91 74 / 10 10 10 40 40 CORSICANA, TX 75 97 75 93 75 / 10 10 10 30 30 TEMPLE, TX 75 95 76 94 75 / 10 10 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && DUNN
Hazardous weather outlook, Jul 11, 2:55 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT WED JUL 11 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 255 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT HIGH INSTABILITY NORTH OF INTERSTATE 20 WILL LEND TO A POTENTIAL FOR BRIEF SEVERE STORMS CONTAINING HAIL TO THE SIZE OF NICKELS AND DAMAGING WINDS TO 60 MPH THROUGH SUNSET. THUNDERSTORMS WILL GENERALLY BE ISOLATED IN NATURE...WITH BEST CHANCES ACROSS THE IMMEDIATE RED RIVER VALLEY VICINITY. VERY ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. HOWEVER...MOST ACTIVITY WILL NON-SEVERE WITH GUSTY WINDS TO 45 MPH...LOCALIZED VERY HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NEAR THE RED RIVER. ISOLATED SEVERE STORMS WITH DAMAGING MICROBURST WINDS CANT BE RULED OUT IN THE AFTERNOON AND EVENING HOURS...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND FRIDAY NIGHT...ESPECIALLY NORTH OF INTERSTATE 20 AS A COLD FRONT MOVES ACROSS THE RED RIVER. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EVERY AFTERNOON AND EVENING FROM SUNDAY THROUGH TUESDAY...AS A UPPER LEVEL DISTURBANCE AND SURFACE BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE PRIMARY HAZARD EACH DAY. IN ADDITION...HEAT INDEX VALUES WILL BE NEAR 100 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING NORTH OF INTERSTATE 20. 05/
In the hours before
Special weather statement, Jul 11, 1:51 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CDT WED JUL 11 2007 TXZ091-111915- MONTAGUE TX- 151 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN MONTAGUE COUNTY AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BOWIE...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...ST. JO AND FORESTBURG. FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL... PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3370 9789 3344 9786 3346 9749 3378 9749
Special weather statement, Jul 11, 3:08 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT WED JUL 11 2007
TXZ093>095-106-112030-
GRAYSON TX-LAMAR TX-FANNIN TX-DELTA TX-
308 PM CDT WED JUL 11 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
GRAYSON COUNTY
DELTA COUNTY
LAMAR COUNTY
AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY STRONG THUNDERSTORMS BREWING ALONG THE RED RIVER COUNTIES.
MOST OF THE STORMS ARE NOT MOVING VERY MUCH...THUS MINOR FLOODING IS
POSSIBLE. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL
UP TO 1/2 INCH AND STRONG WINDS TO 50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BELLS...BLOSSOM...
BONHAM...COLLINSVILLE...COOPER...DENISON...DEPORT...DODD CITY...
DORCHESTER...ECTOR...GUNTER...HONEY GROVE...HOWE...KNOLLWOOD...
PARIS...POTTSBORO...SAVOY...SHERMAN...TOM BEAN...WHITESBORO...
WHITEWRIGHT...HENDRIX...EISENHOWER STATE PARK...BONHAM STATE PARK AND
COOPER LAKE PARK DOCTORS CREEK.
LAT...LON 3343 9694 3343 9638 3336 9636 3343 9585
3329 9581 3342 9529 3398 9530 3392 9692Special weather statement, Jul 11, 4:11 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 411 PM CDT WED JUL 11 2007 TXZ105-112145- HUNT TX- 411 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HUNT COUNTY AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GREENVILLE...MOVING NORTHEAST AT 10 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3320 9630 3309 9624 3318 9600 3331 9606
Special weather statement, Jul 11, 4:20 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 420 PM CDT WED JUL 11 2007 TXZ104-112145- COLLIN TX- 420 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COLLIN COUNTY AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES EAST OF MCKINNEY...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FAIRVIEW...FARMERSVILLE... LOWRY CROSSING AND PRINCETON. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3332 9667 3314 9666 3312 9627 3334 9627
Special weather statement, Jul 11, 4:48 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 448 PM CDT WED JUL 11 2007 TXZ103-112215- DENTON TX- 448 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN DENTON COUNTY AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LAKE LEWISVILLE...MOVING NORTHEAST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST OF PONDER AND WAS NEARLY STATIONARY. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3319 9738 3305 9739 3306 9684 3319 9684
Special weather statement, Jul 11, 5:14 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 514 PM CDT WED JUL 11 2007 TXZ104-112245- COLLIN TX- 514 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COLLIN COUNTY AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES WEST OF PLANO...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...MURPHY... PARKER AND PLANO. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3318 9686 3301 9696 3295 9665 3307 9654 DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:21 PM CDT | River Flood Warning | FWD | Collin | 26 hr |
| Jul 10, 7:21 PM CDT | River Flood Warning | FWD | Collin | 14 hr |
| Jul 10, 7:53 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 11, 10:01 AM CDT | River Flood Warning | FWD | Wise | 11 hr |
| Jul 11, 10:01 AM CDT | River Flood Warning | FWD | Dallas | 59 hr |
| Jul 11, 1:51 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| Jul 11, 2:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 34 min |
| Jul 11, 3:08 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Grayson, Lamar | 22 min |
| Jul 11, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 36 min |
| Jul 11, 3:30 PM CDT | Flash Flood Warning | FWD | Cooke, Delta, Fannin, Grayson, Lamar | 3 hr |
| Jul 11, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 52 min |
| Jul 11, 4:11 PM CDT | Special Weather Statement | FWD | Hunt | 34 min |
| Jul 11, 4:20 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jul 11, 4:28 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 11, 4:48 PM CDT | Special Weather Statement | FWD | Denton | 27 min |
| Jul 11, 5:14 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| Jul 11, 5:22 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 11, 5:26 PM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Jul 11, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 11, 6:43 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.